MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number VAMF3434C100TU
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 05/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant captivia stent graft was implanted during the endovascular treatment of a thoracic aortic ulcer. a left carotid subclavian bypass, ligation of the left subclavian artery, tevar, and open aortic bifemoral bypass for an infrarenal aortic occlusion was planned.It was reported during the index procedure the planned left carotid subclavian bypass, ligation of the left subclavian artery, tevar, and open aortic bifemoral bypass for an infrarenal aortic occlusion were completed with out issue.The physician accessed the right common femoral vein and advanced a pacing catheter to the heart during the graft deployment.The infrarenal aorta was accessed proximal to the infrarenal aorta occlusion and a lunderquist was advanced to the ascending aorta.The infrarenal aorta was accessed a second time and a marker pig tail catheter was placed in the aortic arch.The 34x34x100 valiant captivia graft was advanced to the aortic arch.At this time the pacing catheter was turned on and an angiogram was preformed.The graft was deployed and appear to "jump" forward once the graft was fully deployed.Once the graft was deployed the pacing was turned off and an angiogram was preformed showing the lca was partially covered.The physician accessed the left carotid artery and placed a non-covered bare metal stent at the origin of the lca to increase the blood flow into the lca.Another angio was prefromed showing proper flow through the stents and lsa and thoracic aorta.The wires and catheters were removed and the infrarenal aortobifem was completed with out issues.The sites were closed without issue.No cause of the graft jumping causing lca occlusion was provided.  no additional clinical sequalae was provided and the patient is fine.
 
Additional Manufacturer Narrative
Additional information received; per the physician the cause of the event was the delivery system was not advanced far enough proximally and had too much forward protentional energy built up in the system, which caused the graft to ¿jump¿ forward.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14394397
Report Number9612164-2022-01805
Device Sequence Number2046503
Product Code MIH
UDI-Device Identifier00643169347069
UDI-Public00643169347069
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2024
Device Model NumberVAMF3434C100TU
Device Catalogue NumberVAMF3434C100TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2022
Supplement Date Received by Manufacturer05/13/2022
Initial Report FDA Received Date05/13/2022
Supplement Report FDA Received Date06/08/2022
Date Device Manufactured03/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age61 YR
Patient SexMale